Alert archive / Idaho / Winter Weather Advisories in 2021

Winter Weather Advisory 9, NWS Spokane, WA

February 5, 2021Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this winter weather advisory at Feb 5, 2021, 1:49 PM PST for Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Feb 6, 2021, 4:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 1:49 PM PST (21:49 UTC)
In effect from
Feb 6, 2021, 4:00 AM PST
Expired
Feb 7, 2021, 3:32 AM PST
In force
24 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID

The radar

The Spokane radar (KOTX), 100 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2021-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2021-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS46 KOTX 052149
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
149 PM PST Fri Feb 5 2021

IDZ004-061200-
/O.NEW.KOTX.WS.W.0005.210206T1200Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
149 PM PST Fri Feb 5 2021

...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST 
SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations 15 to 20 
  inches for Lookout Pass. 3 to 6 inches for the Silver Valley. 
  Winds gusting as high as 35 mph.

* WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, 
  Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...From 4 AM Saturday to 10 AM PST Sunday.

* IMPACTS...Travel could be difficult. Roads, and especially bridges 
  and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ042-061200-
/O.NEW.KOTX.WW.Y.0009.210206T1200Z-210207T1800Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
149 PM PST Fri Feb 5 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST 
SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES 
CORNER AND STEVENS PASS...

* WHAT...Snow expected for the Cascade Crest including Highway 2 
  between Coles Corner and Stevens Pass. Total snow accumulations of 
  15 to 20 inches near Stevens Pass. 4 to 8 inches outside of the 
  pass. Winds gusting as high as 45 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...From 4 AM Saturday to 10 AM PST Sunday.

* IMPACTS...Travel could be difficult. Roads, and especially bridges 
  and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

VMT
6 follow-up statements
095 
WWUS46 KOTX 060325
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
725 PM PST Fri Feb 5 2021

IDZ004-061400-
/O.CON.KOTX.WS.W.0005.210206T1200Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
725 PM PST Fri Feb 5 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 
AM PST SUNDAY FOR THE CENTRAL PANHANDLE MOUNTAINS...

* WHAT...Heavy snow expected. Total snow accumulations of 15 to 20 
  inches for Lookout Pass. 3 to 6 inches for the Silver Valley. 
  Winds gusting as high as 35 mph.

* WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, 
  Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...From 4 AM Saturday to 10 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Roads, and 
  especially bridges and overpasses, will likely become slick and 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ001-002-061400-
/O.EXB.KOTX.WW.Y.0009.210206T1200Z-210207T0000Z/
Northern Panhandle-Coeur d'Alene Area-
Including the cities of Eastport, Sandpoint, Hayden, Worley,
Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer
Mountain Road, and Priest River
725 PM PST Fri Feb 5 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY 
FOR THE NORTHERN IDAHO PANHANDLE AND THE COEUR D'ALENE AREA...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. 
  Locally up to 4 inches is possible around Sandpoint and east 
  towards Clark Fork. Temperatures will rise through the afternoon 
  around Coeur d'Alene and southward which may make it difficult for 
  snow to continue to accumulate. However temperatures further north 
  towards Sandpoint will likely remain cold enough for snow.

* WHERE...Eastport, Sandpoint, Hayden, Coeur d'Alene, Spirit Lake, 
  Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and 
  Priest River.

* WHEN...From 4 AM to 4 PM PST Saturday.

* IMPACTS...Travel could be very difficult.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WAZ042-061400-
/O.CON.KOTX.WW.Y.0009.210206T1200Z-210207T1800Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
725 PM PST Fri Feb 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 
10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN 
COLES CORNER AND STEVENS PASS...

* WHAT...Snow expected for the Cascade Crest including Highway 2 
  between Coles Corner and Stevens Pass. Total snow accumulations of 
  15 to 20 inches near Stevens Pass. 4 to 8 inches is expected 
  outside of the pass. Winds gusting as high as 45 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...From 4 AM Saturday to 10 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Roads, and 
  especially bridges and overpasses, will likely become slick and 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

LN
727 
WWUS46 KOTX 061325
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
525 AM PST Sat Feb 6 2021

IDZ004-070000-
/O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
525 AM PST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 15 to 20 
  inches for Lookout Pass. 3 to 6 inches for the Silver Valley. 
  Winds gusting as high as 35 mph.

* WHERE...Fourth Of July Pass, Lookout Pass, Wallace, Osburn, Dobson 
  Pass, Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be difficult. Roads, and especially bridges 
  and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ001-002-070000-
/O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T0000Z/
Northern Panhandle-Coeur d'Alene Area-
Including the cities of Eastport, Sandpoint, Hayden, Worley,
Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer
Mountain Road, and Priest River
525 AM PST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS 
AFTERNOON FOR THE NORTHERN IDAHO PANHANDLE AND THE COEUR D'ALENE 
AREA...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. 
  Locally up to 4 inches is possible around Sandpoint and east 
  towards Clark Fork. Temperatures will rise through the afternoon 
  around Coeur d'Alene and southward which may make it difficult for 
  snow to continue to accumulate. However temperatures further north 
  towards Sandpoint will likely remain cold enough for snow.

* WHERE...Eastport, Sandpoint, Hayden, Worley, Coeur d'Alene, 
  Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and 
  Priest River.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Travel could be very difficult.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WAZ042-070000-
/O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
525 AM PST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY 
FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND 
STEVENS PASS...

* WHAT...Snow expected for the Cascade Crest including Highway 2 
  between Coles Corner and Stevens Pass. Total snow accumulations of 
  15 to 20 inches near Stevens Pass. 4 to 8 inches is expected 
  outside of the pass. Winds gusting as high as 45 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be difficult. Roads, and especially bridges 
  and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

CD
093 
WWUS46 KOTX 062351
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
351 PM PST Sat Feb 6 2021

IDZ001-002-070100-
/O.EXP.KOTX.WW.Y.0009.000000T0000Z-210207T0000Z/
Northern Panhandle-Coeur d'Alene Area-
Including the cities of Eastport, Sandpoint, Hayden, Worley,
Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer
Mountain Road, and Priest River
351 PM PST Sat Feb 6 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

While some additional light snowfall is possible over the next 
several hours, the threat for significant additional snowfall is 
ending.

$$

IDZ004-071800-
/O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
351 PM PST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 5 to 9 inches 
  for Lookout Pass, 1 to 4 inches for the Silver Valley. Winds 
  gusting as high as 35 mph.

* WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, 
  Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be very difficult. Roads, and especially 
  bridges and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ042-071800-
/O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
351 PM PST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY 
FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND 
STEVENS PASS...

* WHAT...Snow for the Cascade Crest including Highway 2 between 
  Coles Corner and Stevens Pass. Additional snow accumulations of 7 
  to 14 inches along the crest, with lesser amount outside of the 
  pass. Winds gusting as high as 40 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be very difficult. Roads, and especially 
  bridges and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

KD
101 
WWUS46 KOTX 070136
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
536 PM PST Sat Feb 6 2021

IDZ004-071315-
/O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
536 PM PST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR 
THE CENTRAL PANHANDLE MOUNTAINS...

* WHAT...Heavy snow. Strong snow bands will develop this evening 
  from 4th of July Pass to Lookout Pass producing 1 to 2 inches an 
  hour and poor visibilities. Extreme caution is advised to those 
  traveling. Additional snow accumulations of 4 to 9 inches is 
  expected through Sunday morning.

* WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, 
  Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be very difficult. Roads, and especially 
  bridges and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ042-071315-
/O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
536 PM PST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY 
FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND 
STEVENS PASS...

* WHAT...Snow for the Cascade Crest including Highway 2 between 
  Coles Corner and Stevens Pass. Additional snow accumulations of 1 
  to 10 inches. Winds gusting as high as 30 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be very difficult. Roads, and especially 
  bridges and overpasses, will likely become slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

LN
399 
WWUS46 KOTX 070502
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
902 PM PST Sat Feb 6 2021

IDZ004-071415-
/O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
902 PM PST Sat Feb 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR 
THE CENTRAL PANHANDLE MOUNTAINS...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 4 inches 
  is expected through Sunday morning.

* WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, 
  Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be difficult especially over Lookout Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ042-071415-
/O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
902 PM PST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY 
FOR THE CASCADE CREST INCLUDING HIGHWAY 2 FROM WEST OF COLES CORNER 
TO STEVENS PASS...

* WHAT...Snow for the Cascade Crest including Highway 2 from west 
  Coles Corner to Stevens Pass. Additional snow accumulations of 1 
  to 4 inches, with up to 8 inches at Stevens Pass. Winds gusting as 
  high as 30 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be difficult especially over Stevens Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

LN
400 
WWUS46 KOTX 071132
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
332 AM PST Sun Feb 7 2021

WAZ042-071900-
/O.UPG.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/
/O.EXB.KOTX.WS.W.0005.000000T0000Z-210208T0000Z/
East Slopes Northern Cascades-
Including the cities of Holden Village, Plain, Stevens Pass,
Mazama, and Stehekin
332 AM PST Sun Feb 7 2021

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR 
THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND 
STEVENS PASS...

* WHAT...Heavy snow for the Cascade Crest including Highway 2 
  between Coles Corner and Stevens Pass. Additional snow 
  accumulations of 1 to 7 inches, with up to 10 inches at Stevens 
  Pass. Winds gusting as high as 35 mph.

* WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Travel could be difficult especially over Stevens Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ004-071800-
/O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst
332 AM PST Sun Feb 7 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING FOR THE CENTRAL PANHANDLE MOUNTAINS...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 5 inches.

* WHERE...Fourth Of July Pass, Wallace, Lookout Pass, Osburn, Dobson 
  Pass, Kellogg, St. Maries, Mullan, and Pinehurst.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Travel could be difficult especially over Lookout Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

OTX

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Feb 5, 10:34 AM PST, 3 hours 15 minutes earlier.

Area forecast discussion, Feb 5, 10:34 AM PST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1034 AM PST Fri Feb 5 2021

.SYNOPSIS...
Periods of mountain snow will likely fall Saturday into Sunday
creating winter driving conditions for the Cascade passes and for
Lookout and Lola Passes in Idaho. In addition, areas of gusty
winds will develop Saturday morning and continue through the day.
Colder temperatures are expected next week as cooler Canadian air
pushes into the Inland Northwest.

&&

.DISCUSSION...
Through Saturday night: A shortwave feature will slide along the
jet axis today and slightly push the jet south. Under stable
conditions underneath the jet, deep mixing is expected from the
eastern Cascade slopes through the Palouse and northeast slopes of
the Blues Mountains. Coinciding with the strong jet this morning,
winds at 700mb, 850mb and the surface are all pointing to quite
windy conditions along the Lee side of the Cascades along where
the Columbia River meets the Waterville Plateau. Several high
resolution models are hinting at wind gusts up to 50 mph just
after sunrise this morning and again Saturday. Looking at
climatology and previous events, these events are a bit tricky to
forecast; just how much of that wind will mix down to the surface
and materialize. As stable weather becomes well mixed, we are
expecting a day of mostly clear skies across the Inland Northwest
outside of some scattered low-mid clouds in the Palouse and
central Idaho Panhandle behind the departing precipitation.

Saturday the jet shifts back to the north and a drier northwest
flow aloft settles in. Another shortwave will begin to modify
the jet and attempt to force it south. Saturday largely looks more
like a wind threat day than a precipitation threat for weather
challenges, however there will still be some decent snowfall
accumulations in the Idaho Panhandle and far northern elevations
of the Cascade Crest and associated Passes. Healthy moisture and
difference in the mid levels coincident with low level upglide
will provide several periods Saturday for snow accumulation in the
central Idaho Panhandle.

As for the winds Saturday, the Basin, Palouse, and the Lee of the
Cascades will all see fairly gusty winds. Right now this looks
like a borderline wind advisory event, so will continue to
evaluate this. The message will likely not change with regard to
impacts: gusty west-southwest winds across most of central and
southern Washington Saturday with potentially strong winds. These
conditions may result in difficult driving for high profile
vehicles. /Dewey

Sunday through Tuesday:

*SNOW: Additional light snow is expected for both the mountains
 and lowlands, likely excluding much of the Basin and the Okanogan
 Valley. While there is good agreement for an additional push of
 energy to essentially continue the light snow from Saturday night
 into Sunday, there is a lack of consensus on the timing of the
 next round(s) of precipitation after Sunday. We could see a
 couple of rounds or none at all. Any precipitation will also be
 snow - likely light. Note that higher snow ratios thanks to the
 colder temperatures could contribute to higher totals than we
 would expect when temperatures are closer to normal.

*WINDS: Expect winds that are still somewhat breezy for Sunday,
 but notably less so than Saturday. Something else to keep an eye
 on: On or around the Sunday-Monday time frame, the back door cold
 front ushering in the cold from the Northeast poses the risk of
 bringing strong northeasterly winds into Sandpoint and
 surrounding areas.

*COLD: Of course, this is the big headline for next week. Our
 coldest temperatures so far this winter! Temperatures start to
 drop during the weekend as the backdoor cold front pushes in
 colder air from the Northeast. By Tuesday, much of the Inland
 Northwest is expected to see low temperatures in the teens and
 single digits with some warmer spots, such as the LC Valley,
 getting down to the low 20s.

Wednesday and Thursday: Drier. Temperatures should continue to
inch a couple of degrees downward, in part due to favorable
conditions for nighttime radiative cooling. As a result, mid-week
is probably when we will have our coldest temperatures (negatives
possible in our colder locations) before a potential climb back
towards near normal temperatures afterwards. /RC

&&

.AVIATION...
18Z TAFS: Areas of marginal VFR conditions are expected across
the Idaho Panhandle and Eastern Cascades into this afternoon.
Mountain obscurations are also likely along the eastern slopes of
the Cascades. Breezy conditions are expected Friday with deep
mixing. Even gustier winds are likely early Saturday morning
through Saturday downwind of the eastern Cascades. /KD

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        44  31  43  27  35  19 /  10   0  20  20  10  10
Coeur d'Alene  42  31  40  24  32  17 /  70  10  50  30  10  20
Pullman        43  34  41  30  36  25 /  80  10  40  40  20  30
Lewiston       52  39  50  36  45  32 /  40  10  30  30  20  20
Colville       43  26  39  22  34  14 /  20   0  20  10   0   0
Sandpoint      39  29  37  18  27  16 /  60  10  70  40  20  20
Kellogg        39  31  37  23  31  17 /  90  20  80  70  50  50
Moses Lake     51  33  51  31  46  26 /   0   0   0   0   0   0
Wenatchee      46  34  46  30  42  27 /  10   0  20  20  10  10
Omak           43  30  42  26  38  22 /  10   0  10  20   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.

WA...None.

&&
Hazardous weather outlook, Feb 4, 9:55 PM PST, 15 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
955 PM PST Thu Feb 4 2021

WAZ042-060600-
East Slopes Northern Cascades-
955 PM PST Thu Feb 4 2021

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TONIGHT

A foot of snow will be possible on the Cascade Crest by Friday
morning including Stevens Pass on Highway 2. Motorists should be
prepared for delays and slower, winter travel conditions.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

More moderate to heavy snow is expected Saturday and Saturday
night over the Cascade Crest with additional accumulations likely
Sunday and Monday.

IDZ001>004-027-WAZ031-037-060600-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Northeast Mountains-
955 PM PST Thu Feb 4 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.

.DAY ONE...TONIGHT

The mountains of the central Idaho Panhandle will receive 7 to 12
inches of snow by Friday morning including Lookout Pass on
Interstate 90.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

More moderate to heavy snow is expected Saturday and Saturday
night over the mountains of the central Idaho Panhandle with
additional accumulations likely Sunday and Monday.

IDZ026-WAZ033>036-038-041-043-060600-
Lewiston Area-Washington Palouse-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Okanogan Highlands-
Wenatchee Area-Okanogan Valley-
955 PM PST Thu Feb 4 2021

This Hazardous Weather Outlook is for portions of North Central
Idaho...East Central Washington...North Central Washington...
Northeast Washington and Southeast Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

WAZ032-044-060600-
Lower Garfield and Asotin Counties-Waterville Plateau-
955 PM PST Thu Feb 4 2021

This Hazardous Weather Outlook is for portions of Central
Washington and Southeast Washington.

.DAY ONE...TONIGHT

Gusty winds will be possible early Friday morning. Wind gusts 40
to 50 mph will be possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Gusty winds will be possible again Saturday morning. Wind gusts
of 50 mph or stronger will be possible.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 1:49 PM PSTWinter Storm WarningOTXBenewah, Kootenai, Latah, Shoshone65 hr
Feb 4, 8:20 PM PSTWind AdvisoryOTXAsotin, Garfield15 hr
Feb 5, 1:15 PM PSTHigh Wind WatchOTXChelan, Douglas, Grant6 hr

Nearby

Winter Weather Advisories in Idaho, 2021Winter Weather Advisories in Washington, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.